On prednisone taper below 6 mg, can withdrawal symptoms simply be mini flare up of my lupus symptoms (pleuritic chest pain, muscles aches, etc)or no?
Yes. Withdrawal from steroid treatment may take several "tries" before its successful! Don't be discouraged! Hope this helps! Dr Z.
Have lupus. Struggling w/ prednisone taper below 5mg (head fog, pleuritic chest pain, body aches).MD said it's withdrawal symptoms & best to push thru sx. True?
Rheumatologist. Prednisone dose of 5 mgs or less is a low dose and since you're having pleuritic pain and other discomfort, your lupus may not be controlled. A rheumatologist is best qualified to evaluate and treat you.
Lupus & struggling w/prednisone drop from 6mg to 5.5 mg. Get pleuritic chest pain, muscles pain/stiffness, brain fog (mini flare or withdrawal sx)?
One likely solution. Sorting out the difference between pain from a flare of lupus and prednisone withdrawal symptoms is not an uncommon dilemma for doctors. In this case because of the confusion that you are referring to, it is more likely to be a flare of lupus, possibly triggered by the withdrawal from prednisone. In either case the treatment is likely to be to increase the prednisone and taper more slowly.
Alternate. If you need to come off the prednisone check with your specialist because some stay on a low dose everday for life to decrease symptoms you may start with 6 then next day 5.5 then 6 and alternate for a couple of weeks before decreasing to 5.5 alternating with 5 SOmeimtes though it still small even going 6 then 5 3/4 is possible to slowly decrease.
Have connective tissue dis. In sun yesterday w/100 SPF sunscreen& hat. Today pleuritic chest pain, muscle aches, dizzy. Can sjogrens do this or only lupus?
More. More the lupus than sjogren's.
Have lupus. Struggling with prednisone taper below 5mg (fog, muscle aches, stiff).Adrenal fxn normal. RheumMD referred me to endo to help w/ taper. Common?
Prednisone taper. Prednisone tapering can be complex and difficult, particularly with autoimmune disease. Success depends upon how long you have been taking prednisone and how fast the taper is. If taking prednisone for 3 months or more, pituitary adrenal suppression is established. More than 6 months, very difficult. A program that works is every other day tapering, over several weeks. Adrenal wake up takes months.
Prednisone. If it's necessary to stay on 5 mgs of prednisone daily to suppress your lupus activity, this is considered a mild dose with little adverse side effects. However the least amount of prednisone needed, the better. In view of your lupus, I feel that the rheumatologist is better qualified to determine the proper prednisone dose to minimize the lupus activity and damage.
If my lupus was in remissino (no inflammation present), would I still get muscle & pleuritic chest pain) tapering below 5mg? Is inflamm cause of pain?
No. If lupus is in remission you should not have symptoms of the disease and you should be able to taper off prednisone. It is very common to have Fibromyalgia with lupus. This may cause your chest pain and muscle pain. It requires a different treatment. Your rheumatologist can help you sort this out.